Early satiety, can it actually make you feel, or be sick?

I have been suffering from bouts of this recently. I enjoy my first few mouth fulls of food, & then go right off it. If I try to push myself to eat more, I start to feel physically sick.

Another issue that seems to accompany this is pain in the oesophagus, like I have tried to swallow a tennis ball! This can happen at any time, not only associated with eating.

I would be very grateful if you can help me make sense of this before I speak to my rheumy about it.

7 Replies

  • Hi,

    I found I felt like this when my kidneys were being affected by my meds. Either no appetite whatsoever (really crummy) or feeling full after 1 or 2 mouthfuls.

    Didn't have the oesophagus pain though.

    Hope your Rheumy is of some help.

  • Thanks BerkshireBird. I am having investigations for possbile kidney damage at present, so maybe there is some link there. Although I understood it was a possible symptom of vascultis in general.

    It's horrible when you can't enjoy your food isn't it? Never mind the unwanted weight loss, although I'm sure the increase steroids will soon sort that out.

  • my sense of taste changes mid-mouthful. e.g. I can quarter an apple, eat 3 pieces and the fourth tastes foul and makes me heave.

  • Hi, know what your saying. Started to go off food quite a few weeks before I got my true diagnosis which was MPA, also used to love a whiskey a night. All that left me. When my illness reach peak was not interested in food at all or any alcohol. Went through all of the same rejection to food, found citrus fruit easier asit had a sharp taste. Certain things would make me gag. So unusual for me and did have weight loss. I now have an appetite back, but find certain foods still have that effect on me. A few weeks ago had a slight blip and my ESR went back up and one of the first things I noticed was my appetite declined still felt hungry but couldn't be bothered to make or eat much in the way of meals.

    That feeling of pain in your oesophagus, or that you've swallowed a lump of food needs a mention to your doc. Are you on a PPI like Omeprazole? Your meds could be upsetting you special if on high doses of prednisilone when I came home on 60mgs had to double up on Omeprazole. Hope feel better soon Pam

  • Thanks Pam, I haven't had a proper diagnosis of the type of vascuilits yet, which does worry me a bit. It seems to be considered secondary to my pre existing lupus. The focus is all on my kidneys at the moment. I hope once treatment has been decided on for them, that I can address the other issues with my rheumy.

    There seem to be so many over lapping issues & symptoms with auto-immune disease it's hard to know where to start when describing symptoms to the doctors.

  • I often feel nauseaous,and sometimes can only manage a small amount of food,I don,t have problems with swallowing,but do sometimes feel as if something in my chest is stopping my food going down, I worry about it when it happens but then it passes, I did have a chest xray some time ago,for an unrelated problem,but that was ok so I feel it,s just something that happens now again,I have to say I really do not like this feeling of nausea as I have it so often,but again it passes and I,m fine.Generally though I do find that quite a lot of food now " upsets me " which didn,t used to, even ordinary everyday things, I just keep the lanzaprazole handy and that seems to work most of the time.

  • Thanks jackrussell, I am very sensitive to many foods & don't tolerate oral meds well either, these days.

    Both of the symptoms I describe are intermittent at the moment. They do tend to tie in with worsening of other symptoms like joint pain & fatigue, so I am guessing it's all part of the flare.

    It helps a lot to get everyone's feed back & experiences, though. X

You may also like...